Tag: k2

What Is Synthetic Pot, and Why's It Causing Heart Attacks in Teenagers?

By Douglas Main | November 18, 2011 8:44 am

What’s The News: Three 16-year-old  teenage boys in Texas had heart attacks shortly after smoking a product called k2, or Spice, according to a study published this month in the journal Pediatrics. The report highlights a growing public health problem: the increased availability and use of synthetic cannabinoids, which when smoked mimic the effects of marijuana but typically can’t be detected in drug tests. While the U.S. Drug Enforcement Agency secured an emergency, one-year ban of five synthetic cannabinoids in March of this year, most of the hundreds of such chemicals remain basically legal, widely available, little understood, and potentially harmful.

Read More

NEW ON DISCOVER
OPEN
CITIZEN SCIENCE
ADVERTISEMENT

Discover's Newsletter

Sign up to get the latest science news delivered weekly right to your inbox!

80beats

80beats is DISCOVER's news aggregator, weaving together the choicest tidbits from the best articles covering the day's most compelling topics.
ADVERTISEMENT

See More

ADVERTISEMENT
Collapse bottom bar
+

Login to your Account

X
E-mail address:
Password:
Remember me
Forgot your password?
No problem. Click here to have it e-mailed to you.

Not Registered Yet?

Register now for FREE. Registration only takes a few minutes to complete. Register now »